Drug Contamination What's our Govt. doing to protect us?

Health, well-being, medicine, aging.
ok_sun_2go
Posts: 1
Joined: Dec 28th, 2007, 11:20 am

Drug Contamination What's our Govt. doing to protect us?

Post by ok_sun_2go »

Our 18 yr old daughter has undergone 2 open heart surgeries, and depends on heparin to prevent blood clots, that will result in strokes, she has been on low molecular heparin- by the brand Lovenox for the last two years, with no side effects last month she began having serious reactions to it and was hospitalized for five days, but no explanation as to what caused her problems, her medication was changed to Fraxiparine, which she also had reactions to, on Friday May 09, 2008 she went back on Lovenox (Enoxiparine), however she is having bad reactions to the medication.

Our daughter depends on this medication for her very life, contaminated medication could cost her, her life We need assistance to see she gets a safe supply of medication, is there a way to get her medication tested, is there an alternative medication she can get special authority for to cover her need.

We live in a rural city, Penticton, the closest cardiologist is in Kelowna, she needs careful observation, as within minutes of taking the medication she starts having adverse reactions. Erratic Heartbeat, excessive sweating, chills,abdominal pains, edema, difficulty breathing Our 18 yr old daughter has undergone 2 open heart surgeries, and depends on heparin to prevent blood clots, that will result in strokes, she has been on low molecular heparin- by the brand Lovenox for the last two years, with no side effects last month she began having serious reactions to it and was hospitalized for five days, but no explanation as to what caused her problems, her medication was changed to Fraxiparine, which she also had reactions to, on Friday May 09, 2008 she went back on Lovenox (Enoxiparine), however she is having bad reactions to the medication.

Our daughter depends on this medication for her very life, contaminated medication could cost her, her life We need assistance to see she gets a safe supply of medication, is there a way to get her medication tested, is there an alternative medication she can get special authority for to cover her need.

We live in a rural city, Penticton, the closest cardiologist is in Kelowna, she needs careful observation, as within minutes of taking the medication she starts having adverse reactions. Erratic Heartbeat, excessive sweating, chills,abdominal pains, edema.

Something needs to be done!! People are dying over someone’s greed to get rich!!!

Is anyone else taking low molecular heparin having problems?

Canada seems to be trying to sweep this under the rug, we've contacted Stockwell Day's Office
who responded 'not a political issue, Minister of Health, NDP Critic Adrian Dix, Health Canada, Penticton Regional Hospital, Dr's Etc, any ideas? We need help from anyone out there!
User avatar
tawnylee
Generalissimo Postalot
Posts: 778
Joined: Sep 4th, 2006, 11:44 am

Re: Drug Contamination What's our Govt. doing to protect us?

Post by tawnylee »

SOrry I can't help you out with what your post is about, but I just wanted to let you know that you've got parts of your post on there twice. Might want to go in and edit and delete some of the double stuff.

Hopefully one of the members here knows something about what you're going through and can offer some adivce.
All the best to your daughter and family.
“When you get into a tight place and everything goes against you, till it seems as though you could not hold on a minute longer, never give up then, for that is just the place and time that the tide will turn.”
~Harriet Beecher Stowe
User avatar
gardengirl
Walks on Forum Water
Posts: 13599
Joined: Mar 23rd, 2006, 1:01 pm

Re: Drug Contamination What's our Govt. doing to protect us?

Post by gardengirl »

How did you come up with the idea that it was contaminated medication?

People with serious conditions like this are often on many different medications. There can be drug interactions. If she is on other meds as well, it could be that some of them have been changed to generics instead of what she was on before.

Have you introduced anything else? Has she been taking any over the counter medications or nutritional supplements?

It could be that she has also developed some completely unrelated condition which is affecting how the medications are working. Some medications are metabolised through the kidney or liver, if there are changes there, it could affect how the meds are working.

There are many possibilties here. I think contaminated medication is a somewhat unlikely scenario, especially considering that she was on two different meds.
Life is a banquet and most poor suckers are starving to death.

Return to “Health”